ZocdocAnswersI took 10 Colace pills and I know this is too much.What's going to happen?

Question

I took 10 Colace pills and I know this is too much.What's going to happen?

I am 18, a female and struggle with Bulimia

Answer

Colace (also known as docusate) is a stool softener that we use to treat constipation. It is usually given twice per day and makes stool easier to pass. Taking 10 pills will likely cause you to have transient diarrhea or cause you to have really soft stool. It might cause you to become slightly dehydrated as well, but you might not notice this. However, it is not likely that any major harm will come of this if done just once. When this type of thing occurs, the first thing you should do is either call poison control or go to an emergency department. Poison control will be able to tell you how dangerous any overdose is to your health. They will also urge you to present to an ED for evaluation either medical (if the overdose was dangerous to your health) or psychiatric evaluation. While taking 10 pills of colace might not be that dangerous if only done once, there are many other pills where taking 10 could result in serious bodily harm. I suggest that you schedule an appointment with a psychiatrist regarding your Bulimia. This is a condition for which you should have a regular physician that you see at scheduled appointments to make sure that relapses get recognized and treated properly. Good luck.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.